Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 261, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 29, 2003, 7:42 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2003, 7:42 PM EDT (23:42 UTC)
- Expired
- Aug 29, 2003, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 292344 FFWPBZ OHC121-300245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 742 PM EDT FRI AUG 29 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 1045 PM EDT * AT 740 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MORE RAIN...POSSIBLY HEAVY AT TIMES...MOVING TOWARD NOBEL COUNTY FROM THE WEST. SOILS ARE QUITE SATURATED. RAIN AMOUNTS ALREADY EARLY THIS EVENING ARE ESTIMATED BY RADAR TO BE AROUND TWO INCHES IN SOME LOCALITIES. * OTHER LOCATIONS IN THE WARNING INCLUDE...CALDWELL...DEXTER CITY SHARON AND SUMMERFIELD. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 7:03 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 29, 7:03 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI AUG 29 2003
EVENING ZONE UPDATE TO REFRESH WORDING WITH SVR WATCH EXPIRING 7PM.
MAIN CONCERN STILL POTENTIAL FOR FLOODING WITH ABUNDANT MOISTURE AND
PWS NR 2.0. LINE OF STORMS MOVING IN FROM NW AND SW ATTM...WILL BE
WATCHED CLOSELY FOR HVY RAINS SPCLY. REST SAME.
.PBZ...
MD...FLOOD WATCH THROUGH TONIGHT MDZ001.
OH...FLOOD WATCH THROUGH TONIGHT
OHZ039>041-048>050-057>059-068-069.
PA...FLOOD WATCH THROUGH TONIGHT
PAZ007>009-013>016-020>023-029>032.
WV...FLOOD WATCH THROUGH TONIGHT WVZ001>004-012-021>023-041.Hazardous weather outlook, Aug 29, 11:00 AM EDT, 8 hours 42 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-291700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. THE GREATEST THREAT WILL BE FOR DAMAGING WINDS FROM THESE STORMS...WITH THE POTENTIAL FOR WINDS TO GUST TO 60 MPH OR SO. ALSO LARGE HAIL AND DANGEROUS LIGHTING ARE POSSIBLE. RAIN MAY BE HEAVY ENOUGH WITH THESE STORMS ALSO TO RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE REGION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 29, 3:46 PM EDT, 3 hours 56 minutes before
PAZ007-008-013-292045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT FRI AUG 29 2003 SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS MERCER AND VENANGO COUNTIES. STORMS WILL BE MOVING INTO LAWRENCE COUNTY BY 410 PM. THE STORMS WITH THE HEAVIEST RAIN WWERE NORTH OF SHEALEYVILLE AND ACROSS GREENVILLE TO CLARK IN MERCER COUNTY. HEAVY RAIN WILL BE MOVING INTO THE WHEATLAND AREA TO VILLA MARIA IN LAWRENCE COUNTY BY 415 PM. BE ALERT FOR VERY HEAVY DOWNPOURS...DANGEROUS LIGHTNING...AND BRIEF GUSTY WINDS.
Special weather statement, Aug 29, 4:40 PM EDT, 3 hours 2 minutes before
PAZ007>009-014>016-022-292130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 440 PM EDT FRI AUG 29 2003 THUNDERSTORMS WITH TORRETNIAL RAINS WERE MOVING ACROSS PARTS OF MERCER...VENANGO...AND FOREST COUNTIES. THE HEAVY RAIN WILL REACH INTO CLARION COUNTY BETWEEN SHIPPENVILLE AND FRYBURG BY 500 PM. SCATTERED STORMS WERE ALSO MOVING INTO SOUTHWESTERN BUTLER COUNTY. THE STORMS SHOULD REACH JEFFERSON COUNTY BY 515 PM. BE ALERT FOR VERY HEAVY RAINFALL OF UP TO ONE INCH AN HOUR. ALSO...BE ON THE LOOKOUT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. A FLOOD WATCH REMAINS IN EFFECT OVERNIGHT AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM ACROSS NORTHERN PORTIONS OF THE AREA.
Special weather statement, Aug 29, 5:04 PM EDT, 2 hours 38 minutes before
OHZ039>041-049-050-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EDT FRI AUG 29 2003 THUNDERSTORMS WITH HEAVY RAIN WERE MOVING ACROSS TUSCARAWAS...HARRISON...AND CARROLL COUNTIES. THE HEAVIEST RAIN WAS OVER NEW PHILADELPHIA...NORTH OF CADIZ...AND SOUTHWEST OF AMSTERDAM. THE STORMS WERE MOVING TO THE EAST ABOUT 25 MPH. DELLROY...CARROLLTON...HOPEDALE...AND AMSTERDAM WILL ALL GET SOME VERY HEAVY RAIN BY 530 PM. BE ALERT FOR TORRETNIAL DOWNPOURS...DANGEROUS LIGHTNING...AND GUSTY WINDS TO NEAR 30 MPH. A FLOOD WATCH REMAINS IN EFFECT THROUGH THE OVERNIGHT HOURS.
Special weather statement, Aug 29, 5:58 PM EDT, 1 hour 44 minutes before
OHZ039>041-049-050-057>059-PAZ013-014-016-020>023-029-030-WVZ001>004- 292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT FRI AUG 29 2003 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. THE STORMS WITH THE HEAVIEST RAINFALL WERE LOCATED IN CENTRAL BUTLER ...NORTHEAST ARMSTRONG...AND WESTERN BEAVER COUNTIES IN PENNSYLVANIA. ANOTHER STORM WITH HEAVY RAIN WAS LOCATED IN MUSKINGUM COUNTY OHIO. THE STORMS WERE MOVING EAST ABOUT 25 MPH. BE ON THE LOOKOUT FOR VERY HEAVY RAIN OF UP TO AN INCH IN A SHORT PERIOD OF TIME. ALSO...WATCH OUT FOR DANGEROUS LIGHTNING AND GUSTY WINDS TO NEAR 35 MPH. A FLOOD WATCH CONTINUES IN EFFECT THROUGH THE OVERNIGHT HOURS.
Special weather statement, Aug 29, 6:38 PM EDT, 1 hour 4 minutes before
OHZ068-292330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 638 PM EDT FRI AUG 29 2003 STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NOBLE COUNTY THROUGH 7:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, WIND GUSTS TO 45 MPH, AND SMALL HAIL. PERIOD OF HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND MAY CAUSE FLOODING IN POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Aug 29, 7:22 PM EDT, 20 minutes before
OHZ059-069-WVZ003-004-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 722 PM EDT FRI AUG 29 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL AND INTENSE LIGHTNING. IN ADDITION HEAVY RAINS CAN ACCOMPANY THESE STORMS. RAINFALL OF ONE TO ONE AND ONE HALF INCHES CAN OCCUR IN LESS THAN AN HOUR RESULTING IN PONDING FO WATER ON ROADWAYS AND LOW LYING AREAS.
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.